Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

July 10, 2014Houston County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2014, 4:11 PM EDT for Houston County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2014, 4:11 PM EDT (20:11 UTC)
Expired
Jul 10, 2014, 4:45 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA

County Houston County, GA

The radar

The Robins AFB radar (KJGX), 32 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WWUS82 KFFC 102011
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT THU JUL 10 2014

GAZ083-095-096-107-102045-
411 PM EDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
PULASKI...BLECKLEY AND HOUSTON COUNTIES UNTIL 445 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS OVER SAND BED...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...PULASKI...BLECKLEY AND HOUSTON COUNTIES THROUGH 445
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOUSTON
LAKE...GROVE PARK...CLINCHFIELD...GROVANIA...HAYNEVILLE...SAND BED...
KATHLEEN...PERRY...KLONDIKE...OCMULGEE PUBLIC FISHING AREA...PAULK...
MAGNOLIA...PORTER...TARVERSVILLE AND ROYAL. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3250 8377 3258 8347 3236 8328 3235 8329
      3234 8373
TIME...MOT...LOC 2010Z 256DEG 35KT 3246 8355

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:57 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 10, 2:57 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT THU JUL 10 2014

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SLOW EVOLUTION OF THE PATTERN CONTINUES AS EXPECTED WITH THE UPPER
TROUGH AXIS SHIFTING SLOWLY EAST AND A VERY WEAK AND FAIRLY
INDISTINCT SURFACE FRONT SAGGING FURTHER INTO THE STATE AND
DISSIPATING. ALTHOUGH WHAT WEAK UPPER-LEVEL AND SURFACED BASED LIFT
WE HAVE SEEN CONTINUES TO DIMINISH...DIURNAL HEATING CONTINUES TO
DRIVE CONVECTION AND THIS DIURNAL PATTERN WILL PERSIST THROUGH THE
PERIOD.

SCATTERED CONVECTION ALREADY ON THE INCREASE ACROSS THE FORECAST
AREA EARLY THIS AFTERNOON. INSTABILITY IS MODERATE AT BEST AGAIN
TODAY AND ALTHOUGH WE HAVE A BIT LOWER PRECIPITABLE WATER VALUES
ACROSS THE FORECAST AREA...THE RELATIVELY SLOW MOVEMENT OF THE
CONVECTIVE ELEMENTS WILL LEAD TO SOME LOCAL HEAVY RAIN POTENTIAL.
COULD NOT RULE OUT AN ISOLATED STRONG TO MARGINALLY SEVERE STORM OR
TWO...BUT I AM NOT EXPECTING A WIDESPREAD THREAT. OUTSIDE OF THE
ABOVE MENTIONED LOCALLY HEAVY RAIN AND THE EVER-PRESENT LIGHTNING...
IT APPEARS THE MAIN SEVERE WEATHER THREAT WOULD BE STRONG...GUSTY
WINDS. SAME POTENTIAL IS SEEN FOR TOMORROW INTO TOMORROW EVENING
ALTHOUGH THE COVERAGE SHOULD BE LOWER AS DRIER AIR CONTINUES TO
FILTER INTO THE REGION AND WEAK UPPER RIDGING TRIES TO BUILD INTO
THE REGION...WITH THE HIGHEST CONCENTRATION ACROSS CENTRAL GEORGIA
AS WE ARE SEEING TODAY.

20

.LONG TERM /SATURDAY THROUGH THURSDAY/...
VERY FEW CHANGES MADE TO THE EXTENDED FORECAST THIS AFTERNOON.
EXTENDED BEGINS WITH TROUGH LIFTING WELL OUT OF THE AREA AND WEAK
RIDGING IN PLACE...BUT WITH LINGERING SURFACE TROUGHINESS
ESPECIALLY OVER CENTRAL GEORGIA. LOWERED POPS JUST A TAD FOR
SATURDAY AS GFS AND ECMWF ARE IN AGREEMENT THAT PRECIP WILL BE
MOSTLY SOUTHEAST OF THE AREA. NEXT THING TO WATCH WILL BE STRONG
SHORTWAVE THAT DIGS INTO THE UPPER MIDWEST EARLY NEXT WEEK...
WITH A CLOSED UPPER LOW DIVING DOWN INTO THE GREAT LAKES AND
PUSHING A COLD FRONT TOWARD THE SOUTHEAST BY TUESDAY. SEE NO
REASON TO LOWER LIKELY POPS ALREADY IN THE FORECAST FOR TUESDAY...
BUT THIS WILL OBVIOUSLY BE REFINED WITH ADDED DETAIL AS WE GET
CLOSER. RIGHT NOW SEVERE NOT OUT OF THE QUESTION BUT BEST CHANCES
WILL BE FURTHER NORTH. BELOW-NORMAL TEMPS EXPECTED THROUGH THE
REST OF THE EXTENDED. SEE PREVIOUS DISCUSSION BELOW.

TDP

PREV DISCUSSION... /ISSUED 332 AM EDT THU JUL 10 2014/
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT WILL BE
ACROSS PARTS OF CENTRAL GA S AND E OF MCN WHERE THE BEST MOISTURE
AND INSTABILITY WILL BE S OF A STATIONARY FRONT.

THE PATTERN IS VERY SUMMER LIKE WITH HIT AND MISS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA SATURDAY AND SUNDAY.

AN APPROACHING COLD FRONT WELL NORTH OF THE AREA ON MONDAY WILL
INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS SLIGHTLY WITH THE
MAIN EFFECTS OF THE FRONT BEING FELT ON TUESDAY AS THE FRONT MOVES
INTO THE AREA. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON TUESDAY
WITH POPS RUNNING 60-70 PERCENT AS THE SOUTHERN EDGE OF THE
WESTERLIES MOVE OVER THE AREA.

LINGERING EFFECTS OF THE FRONT CAN NE EXPECTED ON WEDNESDAY...MOST
SO OVER CENTRAL GA.

FORECAST TEMPERATURES WILL BE CLOSE TO NORMAL UNTIL THE FRONT MOVES
TO THE AREA THEN SLIGHTLY BELOW NORMAL.

BDL

&&

AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO DOMINATE THE FORECAST AREA THROUGH
06Z OUTSIDE OF SCATTERED CONVECTION. MIXTURE OF IFR TO VFR
CONDITIONS 06Z THROUGH 14Z AS PATCHY FOG AND STRATUS DEVELOPS...
ESPECIALLY IN AREAS RECEIVING ANY RAINFALL THROUGH THE EVENING.
CONVECTION WILL BECOME ISOLATED AT BEST AFTER 03Z. WINDS WILL
CONTINUE WEST TO NORTHWEST MOST AREAS BETWEEN 3-7KTS THROUGH 00Z
THEN DIMINISH AND BECOME NORTHEAST OVERNIGHT. WIND SPEEDS INCREASE
AFTER 14Z INTO THE 3-7KT RANGE AND CONTINUE FROM THE EAST TO
NORTHEAST.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  90  70  92 /  50  30  20  20
ATLANTA         72  89  72  89 /  50  30  20  20
BLAIRSVILLE     64  85  66  86 /  50  30  30  20
CARTERSVILLE    68  89  68  90 /  40  20  20  20
COLUMBUS        72  93  72  92 /  50  40  30  20
GAINESVILLE     70  89  71  89 /  50  30  20  20
MACON           71  91  71  92 /  50  40  30  30
ROME            69  90  68  91 /  40  20  20  10
PEACHTREE CITY  69  90  68  90 /  50  30  20  20
VIDALIA         73  93  73  91 /  50  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....TDP
AVIATION...20
Hazardous weather outlook, Jul 10, 5:00 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT THU JUL 10 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
   AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.
THE MOST LIKELY TIME WILL BE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH MONDAY.
THE MAIN HAZARDS WILL BE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN.

ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO THE AREA TUESDAY INTO
WEDNESDAY. THUNDERSTORMS WILL BE LIKELY ON TUESDAY WITH CHANCES
CONTINUING ON WEDNESDAY...MOST SO OVER CENTRAL GEORGIA. THE MAIN
HAZARDS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT STRONG STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 10, 2:38 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT THU JUL 10 2014

GAZ081-101915-
238 PM EDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CRAWFORD
COUNTY UNTIL 315 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MUSELLA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CRAWFORD COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE MUSELLA...KNOXVILLE...ROBERTA...SANDY POINT AND
JACK BROWN ESTATES. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3269 8409 3285 8409 3285 8398 3285 8390
      3282 8389 3280 8386 3275 8383 3270 8375
      3269 8375 3267 8380
TIME...MOT...LOC 1838Z 271DEG 18KT 3278 8398
Special weather statement, Jul 10, 3:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT THU JUL 10 2014

GAZ055>057-102015-
346 PM EDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
SPALDING...HENRY AND CLAYTON COUNTIES UNTIL 415 PM EDT...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUNNY SIDE...MOVING SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SPALDING...HENRY AND CLAYTON COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BIRDIE...VAUGHN...SUNNY
SIDE...ATLANTA MOTOR SPEEDWAY...HAMPTON...LOVEJOY...HIGHLAND MILLS...
EXPERIMENT...GRIFFIN...LUELLA...TOWALAGA...WALKER MILL...ORCHARD HILL
AND LOCUST GROVE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3332 8438 3336 8440 3346 8432 3334 8404
      3331 8406 3332 8407 3330 8408 3330 8410
      3328 8409 3325 8412 3318 8413 3318 8422
      3329 8441
TIME...MOT...LOC 1946Z 301DEG 10KT 3333 8429
Special weather statement, Jul 10, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT THU JUL 10 2014

GAZ083-095-096-107-102045-
411 PM EDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
PULASKI...BLECKLEY AND HOUSTON COUNTIES UNTIL 445 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SAND BED...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...PULASKI...BLECKLEY AND HOUSTON COUNTIES THROUGH 445
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOUSTON
LAKE...GROVE PARK...CLINCHFIELD...GROVANIA...HAYNEVILLE...SAND BED...
KATHLEEN...PERRY...KLONDIKE...OCMULGEE PUBLIC FISHING AREA...PAULK...
MAGNOLIA...PORTER...TARVERSVILLE AND ROYAL. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3250 8377 3258 8347 3236 8328 3235 8329
      3234 8373
TIME...MOT...LOC 2010Z 256DEG 35KT 3246 8355

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:54 PM EDTSpecial Weather StatementFFCNewton36 min
Jul 9, 9:56 PM EDTSpecial Weather StatementFFCBibb, Twiggs49 min
Jul 9, 10:16 PM EDTSpecial Weather StatementFFCWilkinson44 min
Jul 10, 2:38 PM EDTSpecial Weather StatementFFCCrawford37 min
Jul 10, 3:46 PM EDTSpecial Weather StatementFFCSpalding29 min
Jul 10, 4:23 PM EDTSpecial Weather StatementFFCHancock37 min
Jul 10, 4:42 PM EDTSpecial Weather StatementFFCTwiggs33 min
Jul 10, 4:58 PM EDTSpecial Weather StatementFFCWilcox47 min
Jul 10, 5:18 PM EDTSpecial Weather StatementFFCWilkinson27 min
Jul 10, 5:22 PM EDTSpecial Weather StatementFFCPike23 min
Jul 10, 6:33 PM EDTSpecial Weather StatementFFCJackson, Madison27 min
Jul 10, 7:17 PM EDTSpecial Weather StatementFFCTelfair43 min
Jul 10, 7:19 PM EDTSpecial Weather StatementFFCFulton26 min
Jul 10, 7:56 PM EDTSpecial Weather StatementFFCCarroll49 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.